Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 8, NWS Austin/San Antonio, TX

January 25, 2012Fayette County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Jan 25, 2012, 7:55 PM CST for Fayette County, Texas. It took effect at Jan 26, 2012, 5:20 PM CST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2012, 7:55 PM CST (01:55 UTC)
In effect from
Jan 26, 2012, 5:20 PM CST
Expired
Jan 27, 2012, 6:20 PM CST
In force
25 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Minor

County Fayette County, TX

The radar

The Ft Hood radar (KGRK), 104 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Colorado River (TX) above La Grange (LGRT2). The gauge peaked at 25.01 ft at Jan 27, 2012, 12:00 AM CST.

actionminormoderate10203001/2601/2701/2801/29
Action stage
19 ft
Minor stage
26 ft
Moderate stage
32 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08160400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

171 
WGUS44 KEWX 260155
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
755 PM CST WED JAN 25 2012

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  COLORADO RIVER 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 
 
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 
 
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 
 
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC149-261955-
/O.NEW.KEWX.FL.W.0008.120126T1742Z-120127T1600Z/
/LGRT2.1.ER.120126T1742Z.120127T0000Z.120127T0400Z.NO/
755 PM CST WED JAN 25 2012

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE COLORADO RIVER ABOVE LAGRANGE.
* FROM THURSDAY MORNING TO FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:15 PM WEDNESDAY THE STAGE WAS 8.2 FEET.
* FLOOD STAGE IS 26.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND CONTINUE TO 
  RISE TO NEAR 26.5 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY TOMORROW LATE EVENING.
* IMPACT...AT 26.0 FEET...MINOR LOWLAND FLOODING COVERS LOW AREAS OF THE FLOOD 
  PLAIN WITH NO SIGNIFICANT DAMAGE.  LOWEST ROADS AND BRIDGES ARE FLOODED.

$$

&& 

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:


                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   THU   FRI   SAT   SUN   MON

COLORADO RIVER
  LAGRANGE          19   26    8.2   WED 07 PM  24.1  23.3  14.3   4.5   3.7

$$
2 follow-up statements
310 
WGUS84 KEWX 261445
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
845 AM CST THU JAN 26 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...

  COLORADO RIVER ABOVE LAGRANGE AFFECTING FAYETTE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 

DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 

IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC149-270845-
/O.EXT.KEWX.FL.W.0008.120126T2320Z-120127T1930Z/
/LGRT2.1.ER.120126T2320Z.120127T0600Z.120127T0730Z.NO/
845 AM CST THU JAN 26 2012

 THE FLOOD WARNING CONTINUES FOR
  THE COLORADO RIVER ABOVE LAGRANGE.
* AT  8:31 AM THURSDAY THE STAGE WAS 19.5 FEET.
* FLOOD STAGE IS 26.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE THIS 
  AFTERNOON AND CONTINUE TO RISE TO NEAR 26.3 FEET BY MIDNIGHT.
  THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING. 
* IMPACT...AT 26.0 FEET...MINOR LOWLAND FLOODING COVERS LOW AREAS OF THE FLOOD 
  PLAIN WITH NO SIGNIFICANT DAMAGE.  LOWEST ROADS AND BRIDGES ARE FLOODED.

$$

&& 

  BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   FRI   SAT   SUN   MON   TUE

COLORADO RIVER
  LAGRANGE          19   26   19.5   THU 09 AM  25.1  17.3  11.9  10.0   8.2

$$
144 
WGUS84 KEWX 270112
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
712 PM CST THU JAN 26 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...

  COLORADO RIVER ABOVE LAGRANGE AFFECTING FAYETTE COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 

DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 

IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC149-271912-
/O.EXT.KEWX.FL.W.0008.000000T0000Z-120128T0020Z/
/LGRT2.1.ER.120127T0737Z.120127T1200Z.120127T1220Z.NO/
712 PM CST THU JAN 26 2012

 THE FLOOD WARNING CONTINUES FOR
  THE COLORADO RIVER ABOVE LAGRANGE.
* AT  7:00 PM THURSDAY THE STAGE WAS 24.0 FEET.
* FLOOD STAGE IS 26.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND CONTINUE TO 
  RISE TO NEAR 26.3 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY TOMORROW MORNING.
* IMPACT...AT 26.0 FEET...MINOR LOWLAND FLOODING COVERS LOW AREAS OF THE FLOOD 
  PLAIN WITH NO SIGNIFICANT DAMAGE.  LOWEST ROADS AND BRIDGES ARE FLOODED.

$$

&& 

  BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   FRI   SAT   SUN   MON   TUE

COLORADO RIVER
  LAGRANGE          19   26   24.0   THU 07 PM  11.4   6.8   5.4   4.6      

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jan 25, 5:50 PM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Jan 25, 5:50 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
550 PM CST WED JAN 25 2012

.AVIATION...
MAINLY VFR WEST...OTHERWISE PATCHY MVFR CIGS WILL CONTINUE TO
PUSH SEWD INTO S TX IN THE MOIST LOW LEVEL NWLY FLOW. A FEW
SHOWERS ARE POSSIBLE...BUT NOT LIKELY TO AFFECT ANY TAF SITES
OVERNIGHT.  NWLY WINDS OF 5-15 KNOTS WILL PREVAIL INCREASING TO
10-20 KNOTS DURING THE DAY THURSDAY. SKIES WILL CLEAR THURSDAY
MORNING AS DRIER NWLY WINDS DEVELOP DURING THE MORNING AND
CONTINUE INTO THE AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 248 PM CST WED JAN 25 2012/

DISCUSSION...
AT 20Z...THE UPPER LOW WAS LOCATED OVER WEST CENTRAL TEXAS WHILE A
COLD POOL ALOFT WAS ROTATING UNDERNEATH IT AND APPROACHING THE RIO
GRANDE. THESE TWO FEATURES WILL CONTINUE AN EASTWARD PROGRESSION
ACROSS OUR AREA TONIGHT...RESULTING IN CHANCES FOR SHOWERS.
ALTHOUGH WE'RE NOT EXPECTING MUCH LIGHTNING...AN ISOLATED STRIKE
OR TWO IS NOT OUT OF THE QUESTION...ESPECIALLY ACROSS THE HILL
COUNTRY...EDWARDS PLATEAU AND RIO GRANDE VALLEY THIS EVENING. LOWS
TONIGHT WILL GENERALLY BE INT THE 40S TO LOW 50S AND BE LIMITED BY
WINDS AND CLOUD COVER.

IMPROVING CONDITIONS ARE FORECAST THURSDAY AS THE UPPER LOW PULLS-
OUT TO THE EAST. SUBSIDENCE AND MIXING ON THE BACK SIDE OF THE
UPPER LOW THURSDAY WILL ALLOW FOR BREEZY CONDITIONS WITH SURFACE
WIND GUSTS BETWEEN 25-30 MPH...ESPECIALLY ACROSS THE WESTERN HALF
OF SOUTH CENTRAL TEXAS. TEMPERATURES WILL BE NEAR NORMAL ON FRIDAY
WITH PLENTY OF SUN. A COLD FRONT IS STILL FORECAST TO PUSH THROUGH
EARLY SATURDAY. THE CLOUD COVER FORECAST BEHIND THE FRONT IS LOW
CONFIDENCE AS OF NOW. THERE IS SOME POTENTIAL TO GO OVERCAST
SATURDAY BEHIND THE FRONT AND STAY UNDER A LAYER OF STRATUS GOING
THROUGH THE REMAINDER OF THE WEEKEND. WE'RE FORECASTING PARTLY
CLOUDY CONDITIONS OVER THE WEEKEND...BUT THAT COULD CHANGE WITH
TIME. RETURN FLOW IS FORECAST LATE SUNDAY NIGHT INTO MONDAY AND
WILL CERTAINLY RESULT IN OVERCAST CONDITIONS WITH THE POTENTIAL
FOR ADVECTION-TYPE FOG/DRIZZLE. TEMPERATURES WILL TREND ABOVE
NORMAL BEGINNING MONDAY AND CONTINUE INTO THE MIDDLE OF NEXT WEEK.

FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS ARE FORECAST ALONG THE RIO GRANDE
VALLEY AND OVER PORTIONS OF VAL VERDE COUNTY THURSDAY AFTERNOON
WHERE WETTING RAINS WERE SPARSE AT BEST YESTERDAY AND OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              46  57  40  67  43 /  40  10   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  47  58  36  67  42 /  40  10   0   0   0
NEW BRAUNFELS MUNI AIRPORT     47  61  39  67  43 /  30  -    0   0   0
BURNET MUNI AIRPORT            42  57  38  67  41 /  60  20   0   0   0
DEL RIO INTL AIRPORT           42  67  38  69  42 /  30   0   0   0   0
GEORGETOWN MUNI AIRPORT        44  58  36  66  40 /  50  20   0   0   0
HONDO MUNI AIRPORT             45  66  35  68  42 /  30  -    0   0   0
SAN MARCOS MUNI AIRPORT        47  60  38  67  42 /  30  10   0   0   0
LA GRANGE - FAYETTE REGIONAL   47  60  41  65  43 /  20  10   0   0   0
SAN ANTONIO INTL AIRPORT       47  63  40  68  44 /  30  -    0   0   0
STINSON MUNI AIRPORT           49  64  39  68  43 /  20  -    0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...01
SYNOPTIC/GRIDS...05
PUBLIC SERVICE/DATA COLLECTION...22
Hazardous weather outlook, Jan 25, 10:51 AM CST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1051 AM CST WED JAN 25 2012

TXZ171>173-183>194-202>209-217>225-228-261700-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1051 AM CST WED JAN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jan 25, 2:35 PM CST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
235 PM CST WED JAN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1139 PM     TORNADO          10 NNW ROCKSPRINGS      30.15N 100.28W
01/24/2012                   EDWARDS            TX   LAW ENFORCEMENT

            A TORNADO TORN UP A FEW TREES ON A RANCH 10 MILES NORTH
            OF ROCKSPRINGS.

&&

EVENT NUMBER EWX1200029

PM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 8:43 AM CSTRiver Flood WarningEWXBastrop, Fayette10 hr
Jan 26, 2:24 PM CSTRiver Flood WarningEWXDeWitt54 hr

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.